Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Melbourne, FL

June 23, 2019Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 23, 2019, 5:13 PM EDT for Martin County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2019, 5:13 PM EDT (21:13 UTC)
Expired
Jun 23, 2019, 5:45 PM EDT
In force
32 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 122 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2124 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

492 
WWUS82 KMLB 232113
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT Sun Jun 23 2019
 
FLZ064-232145-
Martin FL-
513 PM EDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARTIN COUNTY UNTIL
545 PM EDT...

At 513 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving south at 10 mph.

Pea size hail and winds in excess of 45 mph will be possible with 
this storm.

Locations impacted include...
Indiantown.

LAT...LON 2709 8043 2709 8032 2696 8027 2696 8047
TIME...MOT...LOC 2113Z 355DEG 7KT 2704 8038 

$$

Rodriguez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:40 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 23, 3:40 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
340 PM EDT Sun Jun 23 2019

.DISCUSSION...

Current-Tonight...Scattered convection has developed across nrn
sections from NE Lake/Seminole and eastern Orange to Volusia and nrn
Brevard counties in area of deepening moisture this afternoon.
Scattered showers/storms will continue across nrn sections through
around sunset and the dissipate into mid evening. Low level flow
will become light westerly overnight. Another impulse in the NW flow
aloft should trigger some isolated to scattered showers/storms
across the offshore waters of the Atlantic but land areas should
remain dry past late evening. Lows will drop into the lower to mid
70s.

Monday-Tuesday (modified)...Period of drier weather stretches out a
day further than previously forecasted, as models in decent
agreement that the ridge over SW Florida isn't as eager to weaken.
Band of dry air over the center of the high will drift over the FL
peninsula early Monday, significantly limiting fuel for shower/
storm development. Dialed down PoPs Monday, restricting to areas
south of Orlando (20%) which even is a tad generous given lack of
available moisture. Focus then shifts to Tuesday as the start of a
wetter pattern to finish out June, as ridge shifts west to the
central GOMEX and sending multiple shortwaves, along with higher PW,
to the south. With the east coast sea breeze finally able to push
away from the coast, scattered showers and thunderstorms will
develop across land areas Tuesday afternoon, continuing across
northern sections through late evening.

A delay in the return to a wetter pattern also means a delayed end
to the smothering heat, with highs continuing in the mid 90s across
the interior and low 90s along the coast leading to heat index
values near 102. Although forecast temps are excessively hot, they
still fall well below records, with Mon/Tues values ranging from 98-
102. Overnight temps in the low to mid 70s.

Wed-Thu...Low level onshore is forecast to become northeast on Wed
with some drier PWAT air impinging along the east coast. This should
lower POPs for coastal sections with a progressive east coast breeze
with scattered storms across the interior in the afternoon. Low
level flow from the NE to start the day Thu will veer to the east to
southeast by afternoon. Adequate moisture should allow for scattered
storms across the interior again by afternoon with lower rain
chances again along the east coast. Highs into the mid 90s for the
interior into mid week and around 90 to the lower 90s near the east
coast.

Fri-Sun...Deepening moisture levels with low level southeast flow
Friday, southerly flow Saturday and southwest flow by Sunday will
increase POPs to the 40-60 percent range by late week and over the
weekend. With somewhat greater afternoon storm coverage highs will
not be quite as hot, but still high expected in the upper 80s to
near 90 along the coast and in the lower 90s for the interior.

&&

.AVIATION...
Showers and thunderstorms developing along the sea breeze and across
the interior are impacting LEE/DAB/SFB, thus have included TEMPO
groups for MVFR visibilities. May need a quick TEMPO at
MCO/TIX/ISM/MLB depending on how convection evolves through the
mid/late afternoon. The atmosphere is drier the further south you
go, so uncertainty as to whether showers/storms will be able to
sustain themselves, especially from MLB-ISM southward. Otherwise,
expect VFR conditions to prevail as the east coast sea breeze
progresses inland.

&&

.MARINE...
Tonight...S/SE winds to 5-10 knots this evening will become S/SW
overnight up to 10 knots. Seas 1 ft near the coast to around 2 ft
offshore. Isolated to scattered storms may affect the intracoastal
waters north of Melbourne into early evening and the offshore waters
for the overnight.

Monday-Thursday (previous)...Good boating conditions over the next
week with west winds 5-10 knots becoming south by mid week. Sea
breeze development returns, leading to an onshore component each
afternoon. Monday and Tuesday generally dry over the Atlantic
waters, with the remainder of the week becoming wet as isolated to
scattered storms develop along the sea breeze. Seas generally 1-2 ft
near shore to around 2 ft offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  95  73  94 /  10  10   0  20
MCO  74  96  74  97 /  10  10   0  30
MLB  74  93  74  93 /  10  10   0  20
VRB  73  94  72  93 /   0  10  10  10
LEE  75  94  76  97 /   0  10   0  30
SFB  76  97  75  97 /  10  10   0  30
ORL  77  96  76  97 /  10  10   0  30
FPR  72  94  72  94 /  10  20  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Volkmer/Glitto/Rodriguez
Hazardous weather outlook, Jun 23, 1:35 PM EDT, 3 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
135 PM EDT Sun Jun 23 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-240000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
135 PM EDT Sun Jun 23 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated thunderstorms will continue to develop into late
afternoon and early evening across northern sections of east
central Florida mainly north of a Kissimmee to Melbourne line.
Conditions will be favorable for a few storms to become strong
with locally heavy rain, gusty winds up to 45 to 50 mph and
frequent cloud to ground lightning.

.EXCESSIVE HEAT IMPACT...
Above normal temperatures in the mid 90s will combine with
humidity to produce peak heat index values of 102 to 106 across
east central Florida this afternoon.

Take precautions if working or recreating outdoors today. If
possible, reschedule strenuous activities to the early morning or
evening. Take frequent rest breaks in shaded or air conditioned
environments and drink plenty of fluids.

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a Moderate risk of rip
currents at the beaches of east central Florida. Always swim
within sight of a lifeguard.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated lightning storms will be capable of producing gusty
winds up to 40 to 45 knots this afternoon which may affect inland
lakes across northern portions of east central Florida as well as
the intracoastal waters of Volusia and Brevard counties. Boaters
are reminded that gusty outflow winds can travel some distance
from the parent storm.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Isolated to scattered lightning storms are expected each
afternoon. Any Florida storm can produce deadly cloud to ground
lightning, torrential downpours and gusty winds.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

15

In the hours before

Special weather statement, Jun 23, 2:26 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
226 PM EDT Sun Jun 23 2019

FLZ047-231915-
Southern Brevard County FL-
226 PM EDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
315 PM EDT...

At 225 PM EDT, Doppler radar was tracking a strong thunderstorm near
Viera, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa Beach and Satellite Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2796 8080 2834 8080 2835 8070 2834 8069
      2835 8067 2834 8066 2835 8066 2835 8061
      2834 8062 2834 8061 2796 8049
TIME...MOT...LOC 1825Z 333DEG 13KT 2828 8067

Glitto
Special weather statement, Jun 23, 2:52 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
252 PM EDT Sun Jun 23 2019

FLZ041-044>046-141-147-231945-
Northern Lake County FL-Coastal Volusia FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
252 PM EDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EAST CENTRAL LAKE...
NORTHERN BREVARD...EASTERN ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES
UNTIL 345 PM EDT...

At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cassia, moving southeast at 15 mph. Other storms were strengthening
closer to the east coast in southeast Volusia and northern Lake
county. As storms collide with the east coast sea breeze, additional
strong storms are expected to form in this area.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Oviedo, Deltona, Sanford, Scottsmoor and Bithlo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2898 8153 2902 8093 2846 8056 2835 8131
TIME...MOT...LOC 1849Z 307DEG 14KT 2894 8143

Glitto
Special weather statement, Jun 23, 3:47 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
347 PM EDT Sun Jun 23 2019

FLZ047-147-232030-
Southern Brevard County FL-Northern Brevard County FL-
347 PM EDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 430
PM EDT...

At 346 PM EDT, Doppler radar was tracking strong thunderstorms over
Rockledge, and over south Merrit Island, moving south at 15 mph.

Wind gusts up to 45 mph will be possible with these storms.

Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa and Cocoa Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2805 8052 2804 8086 2835 8086 2839 8089
      2841 8088 2843 8090 2852 8068 2849 8057
      2843 8055 2834 8057 2828 8058
TIME...MOT...LOC 1946Z 347DEG 12KT 2834 8076

Rodriguez
Local storm report, Jun 23, 4:03 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
403 PM EDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     6 ENE SHARPES           28.46N 80.67W
06/23/2019  M44 MPH          Brevard            FL   OTHER FEDERAL

            CCAFS WIND TOWER 803 RECORDED A WIND GUST OF 38 KNOTS
            FROM THE NW.

&&

CRISTALDI
Special weather statement, Jun 23, 4:25 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
425 PM EDT Sun Jun 23 2019

FLZ041-141-232100-
Coastal Volusia FL-Inland Volusia FL-
425 PM EDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 500
PM EDT...

At 424 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Daytona Beach Airport, or 8 miles southwest of Port
Orange. This storm was nearly stationary.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Daytona Beach, Port Orange, New Smyrna Beach, Samsula-Spruce Creek
and Spruce Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2904 8095 2895 8109 2909 8122 2917 8109
TIME...MOT...LOC 2024Z 152DEG 2KT 2907 8110

Rodriguez
Special weather statement, Jun 23, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT Sun Jun 23 2019

FLZ064-232145-
Martin FL-
513 PM EDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARTIN COUNTY UNTIL
545 PM EDT...

At 513 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving south at 10 mph.

Pea size hail and winds in excess of 45 mph will be possible with
this storm.

Locations impacted include...
Indiantown.

LAT...LON 2709 8043 2709 8032 2696 8027 2696 8047
TIME...MOT...LOC 2113Z 355DEG 7KT 2704 8038

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:24 PM EDTSpecial Marine WarningMLB38 min
Jun 23, 2:26 PM EDTSpecial Weather StatementMLBBrevard49 min
Jun 23, 2:52 PM EDTSpecial Weather StatementMLBOrange, Seminole53 min
Jun 23, 3:19 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange29 min
Jun 23, 3:35 PM EDTSpecial Marine WarningMLB67 min
Jun 23, 3:47 PM EDTSpecial Weather StatementMLBBrevard43 min
Jun 23, 4:25 PM EDTSpecial Weather StatementMLBVolusia35 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.